HELP! I’m Scared!


#1

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?
USA
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Google

What is your current age, height, weight?
27, 6’, 145lbs
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1.25mg/day

What condition was being treated with the drug?
Hair loss
For how long did you take the drug (weeks/months/years)? 5 months

How old were you, and WHEN (date) did you start the drug? 27, July 2018

How old were you when you quit, and WHEN (date) did you quit? N/A

How did you quit (cold turkey or taper off)?
Still on it
How long into your usage did you notice the onset of side effects? 3-4 months

What side effects did you experience that have yet to resolve since discontinuation? N/A

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[ x] Loss of Libido / Sex Drive
[ x] Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
[ x] Loss of Spontaneous Erections
Loss of Nocturnal Erections
[ x] Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
[x ] Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
[ x] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
[x ] Testicular Shrinkage / Loss of Fullness
[ x] Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
[x ] Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Hi Everyone, I’m currently on .25mg fin now, down from 1.25mg. Been on fin for 5 months. I experienced about a week of numbness in penis sensitivity, ED, shrinkage of testicles, penis became thinner/lost gorth, loose skin around penis, complete loss of libido, and watery semen. I quickly reduced my dosage to .5 last month and now I’m at .25 and most of those sides reduced. I now have a mild loss of libido, slight ED, loose skin around penis and watery semen. I’m planning on tapering off now because the drug is scaring me now. Given the side effects I’m exhibiting, what are my chances of recovering fully with no crash/pfs?


#2

Hey @Quittingfin,

Welcome to the forum, glad you’re here. I recommend discontinuing use of any DHT blockers starting now - this includes Finasteride, Minoxidil, saw palmetto, etc. The side effects your exhibiting are the common sexual side effects most of us here have experienced at one point or another. Some get side effects while on the drug, and others like myself experience no side effects until discontinuation. Considering the nature of the drug’s potency, the response curve to Finasteride is very flat, almost binary. So unfortunately although you had the right intention of tapering off, it probably makes very little difference whether you take .25 or 1.25. That being said, don’t consume anymore Finasteride. Ever again.

In regards to your side effects, many men recover after discontinuing Finasteride so don’t stress out. It can take weeks, months or even years in some cases - however if you don’t exhibit the classic symptom profile of PFS within the first 1-3 months upon quitting, chances of a full recovery are very much in your favor. It also pains me to tell you this, but most of the sexual sides in PFS patients fail to resolve completely. There are varying degrees of severity regarding how people are affected, so its difficult to draw any conclusions on how your situation will end.

My immediate suggestions would be the following:

Get a blood test done and monitor your levels every so often so you can catch critical changes (although even this hasn’t proven to provide concrete, definitive information). I wish I had done this right away when I quit Finasteride.

Get plenty of sleep.

Lay off any unnecessary vitamins, supplements, new medications in the forseeable short term.

Don’t wack it just to “test” yourself, some have reported this ended worsening sexual issues. Obviously, it’s fine to masturbate but do it in moderation. You know your body best.

Most important of all, don’t let this mentally consume you. I know how easy it is to get lost in the threads on this forum. But don’t drive yourself to a state of panic and shock, this can also cause side effects to manifest psychosomatically (placebo).

I wish you much luck, everyone on this forum is here for you


#3

First class advice Pete
This is the type of advice every new member should receive.
The only things i feel that are adding are the obvious things that new members will do anyhow after receiving the information that you have put across.
Inform your doctor as soon as you feel that the side effects are not subsiding.
Complete an adverse reaction form with the authorities.


#4

Thank you for responding. I made the mistake of reading a number of stories on propeciahelp and it gave me a panic attack. I haven’t been able to fall asleep because I’m so worried about experiencing a crash. I’m planning on meeting with my dermatologist today and asking for referral to an endocrinologist to get their opinion.


#5

In my opinion, if you did stop already, don’t ever start it again. Take, stop, take stop, that’s the worst thing you can do.

But if you’re down to 0.25mg and still taking it, cut that in half and take 0.125mg for a week, then 0.06 mg for a week and then stop. You took it for 5 months, 2 weeks at such low doses aren’t going to make it worst. It may do nothing either, but it may prevent or reduce the crash.

If I knew 6 months ago what I know now, I would have tapered down very slowly, and down to 0.05mg or less. I took it 20 years… It may have changed nothing but it sure as hell wouldn’t have made it worst.

It just my opinion and I’m not a doctor. You should ask @axolotl He’s the most knowledgeable person I know about this disease.


#6

If you don’t want to make the most miserable mistake of your life, quit using the poison immediately. Please, do this first. (Quit with lowering your dosage step by step)
I hope you get better.


#7

I agree with Ozeph Do not stop then start with fin its what messed me up and I still have sides 2 years later.


#8

As stated, extremely solid advice by Pete. Only other thing I would include in there is to report your symtoms to your doctor. Make it clear you never had them before and they initiated on Finasteride.

Also, and this is extremely important for world wide recognition, PLEASE report this to your regulating body. @Greek , if you could provide a link for him. I actually don’t know where to do this but the FDA looks at this type of data. If enough people report it, funding by the NIH can take place to investigate this further. Right now, there aren’t enough adverse events reported so no one really cares about our problems - or not enough at least.

I cannot stress how important this is @Quittingfin please do so.


#9

This is the link I think you need for the USA, @Quittingfin. I’ll look into getting these posted somewhere.

https://www.fda.gov/Safety/MedWatch/HowToReport/ucm053074.htm


#10

If you access the pfsfoundation.org website, there is a page there with information on reporting globally: https://www.pfsfoundation.org/report-side-effects/


#11

I did that initially for 6 month’s, reading suicide story’s, lifes ruined stories, the worst thing’s all over the internet and it almost killed me, never ever go looking for the worst stories because a lot of those people never update and only share the worst experience at that very moment.

The best thing I did was sign up here and get talking to people, learning that I’m not alone and trying to understand what is wrong and where we to go next, one step at a time. I hope you’ll find comfort with this community, a lot of great people here and I’m sorry your in this situation too but since your planning to come off it, you might be lucky and it could clear up. I wish you all the best and if it doesn’t clear, please don’t panic and know there are great people doing everything they can to make sure this disease is recognised and hopefully treated.